I had Restylane injected 3 weeks ago into upper lip lines. I have bumps on both sides & under certain lighting? (Photos)

Bumps worse under certain lights. Why after 3 weeks with Restylane ?? Nurse practitioner says she does not use solvents .

Doctor Answers 9

Restylane for upper lip lines

Every injector should have hyaluronidase at hand if they are using fillers.  It is part of filler safety and no one should be having injections with anyone who does not carry it.  You should consult a cosmetic dermatologist or plastic surgeon who can help you.


Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If you are unhappy with the results from Restylane, I suggest consulting a board certified dermatologist and reversing with hyaluronidase.  Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Filler in lip lines

Filling lip lines has to be done very delicately and massaged in, because it can do just what you describe.  Best to review with your injector.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Lumps after restylane

Unfortunately this is overcorrection with too much product and probably misplaced.  I don't know what you mean by solvents but hyaluronidase can improve this quickly and safely--go see a board certified dermatologist or plastic surgeon and have it done

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Bumps after Restylane

Unfortunately these bumps will take some time to resolve without hyalronidase. At this point this is not swelling but areas of too much product.  If you choose to leave it alone by one year you should see improvement. Sorry you did not get the result you were looking for. Good luck.

Katrinka L. Heher, MD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

I had Restylane injected 3 weeks ago into upper lip lines. I have bumps on both sides & under certain lighting?

Anyone who does hyaluronic acid filler injections (Restylane and Juvederm) but not use hyaluronidase to dissolve them should not be doing these injections. I would seek out a qualified plastic surgeon, facial plastic surgeon, or dermatologist, who has more experience. 

Karol A. Gutowski, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 65 reviews

Too much Restylane

From your pictures it looks like too much product was used.  This can be easily remedied with a little bit of hyaluronidase.  In my opinion, anyone injecting hyaluronic acid products should also be willing to use the hyaluronidase (she called it solvent?) , which is an enzyme solution to undo any mishaps.  It shouldn't even be referred to as a solvent, but nonetheless I would suggest you go to an experienced injector to see if you can have that fixed. 

Marla M. Klein, MD
Lake Oswego Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Bumps following Restylane injections

Thank you for sharing your question. It appears that too much filler was injected or the injection was performed too superficially. See an experienced injector for treatment with Vitrase to dissolve the product and start over. 
Good luck,

Bumps after Restylane

Although this area does tend to hold swelling more than some others, I would expect that this would be looking better at 3 weeks than it does. This is not an acceptable appearance. You could consider having additional filler placed to smooth things out so that there are not these Hills and valleys. Consider the experience of the injector. In fairness, even the most experienced of us sometimes have to touch things up that did not come out as expected. However, and with all due respect, if you determine that your original injector is newer to the field..it may make more sense to have a more experienced injector correct it. 
Best,
Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.